Alert archive / Florida / Flash Flood Warnings in 1998
Flash Flood Warning 53, NWS Jacksonville, FL
NWS Jacksonville, FL issued this flash flood warning at Aug 8, 1998, 6:35 PM EDT for Marion County, Florida. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 8, 1998, 6:35 PM EDT (22:35 UTC)
- Expired
- Aug 8, 1998, 9:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Marion County, FL
The radar
The Jacksonville radar (KJAX), 146 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.6 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1188 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 849 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KJAX 082236 FFWJAX FLC083-090130- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 635 PM EDT SAT AUG 8 1998 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * FLOOD WARNING FOR... MARION COUNTY COUNTY IN NORTH CENTRAL FLORIDA * UNTIL 930 PM EDT * AT 630 PM DOPPLER RADAR INDICATED PERSISTENT HEAVY RAIN ACROSS MUCH OF MARION COUNTY. DOPPLER RADAR HAS ESTIMATED 3 TO 4 INCHES OF RAIN IN LAST 3 HOURS FROM NEAR FAIRFIELD TO COTTON PLANT AND 3 INCHES NEAR AND SOUTH OF OCALA. AN ADDIITONAL 1 TO 2 INCHES OF RAIN THE NEXT COUPLE OF HOURS WILL LIKLEY CAUSE FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATE6R DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. PETERSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at Aug 8, 4:40 PM EDT, 1 hour 55 minutes earlier.
Area forecast discussion, Aug 8, 4:40 PM EDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 440 PM EDT SAT AUG 8 1998 DEEP TROPICAL MOISTURE IN PLACE WITH SOUTHEAST FLOW OF AIR AROUND SURFACE HIGH IN WESTERN ATLANTIC RIDGING WEST TO THE FLORIDA PENISULA. LIGHT WINDS ALOFT RESULTING IN LOCALLY HEAVY RAIN OF 2+ INCHES. THERE HAVE ALSO BEEN REPORTS OF WATER SPOUTS...FUNNEL CLOUDS...AND PULSE SEVERE STORMS PRODUCING LARGE HAIL. PREFER THE WETTER FAN GUIDANCE VERSES THE FWC. WITH MOIST SOUTHEAST FLOW COULD ALSO SEE LATE NIGHT AND MORNING THUNDERSTORMS ALONG THE IMMEDIATE COAST. NOT MUCH CHANGE FOR SUNDAY AS MODELS SHOWING 70 PCT MEAN RH ACROSS NORTH FLORIDA. PRELIM CCF SSI TT 076/087 076/088 08363 JAX TT 075/090 075z/092 08463 GNV TT 073/091 072/092 08363 PETERSON
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 1:08 PM EDT | Severe Thunderstorm Warning | JAX | Clay, Duval | 62 min |
| Aug 8, 2:24 PM EDT | Severe Thunderstorm Warning | JAX | Bradford, Union | 61 min |
| Aug 8, 2:47 PM EDT | Severe Thunderstorm Warning | JAX | Alachua | 33 min |
| Aug 8, 2:47 PM EDT | Tornado Warning | JAX | Alachua | 33 min |
| Aug 8, 2:52 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 63 min |
| Aug 8, 2:56 PM EDT | Severe Thunderstorm Warning | JAX | Gilchrist | 64 min |
| Aug 8, 3:18 PM EDT | Severe Thunderstorm Warning | JAX | Suwannee | 62 min |
| Aug 8, 3:22 PM EDT | Severe Thunderstorm Warning | JAX | Alachua | 63 min |
| Aug 8, 3:57 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 63 min |
| Aug 8, 4:24 PM EDT | Severe Thunderstorm Warning | JAX | Suwannee | 61 min |
| Aug 8, 5:39 PM EDT | Tornado Warning | JAX | Marion | 46 min |
Nearby
Flash Flood Warnings in Florida, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.